Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 280, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2023, 5:52 AM CDT for Osage County, Rogers County, Tulsa County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2023, 5:52 AM CDT (10:52 UTC)
- Expired
- Jul 21, 2023, 6:32 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Osage County, OK, Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:44 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
603
WUUS54 KTSA 211052
SVRTSA
OKC113-131-143-211145-
/O.NEW.KTSA.SV.W.0280.230721T1052Z-230721T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
552 AM CDT Fri Jul 21 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 645 AM CDT.
* At 552 AM CDT, a severe thunderstorm was located 8 miles northeast
of Walnut Creek State Park, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Tulsa... Claremore...
Owasso... Skiatook...
Catoosa... Collinsville...
Verdigris... Sperry...
Oologah... Turley...
Tulsa International Airport...
This includes Interstate 44 between mile markers 238 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9563 3618 9561 3620 9621 3638 9624
3643 9584 3642 9581 3643 9581
TIME...MOT...LOC 1052Z 264DEG 39KT 3630 9614
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$3 follow-up statements
898
WWUS54 KTSA 211108
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
608 AM CDT Fri Jul 21 2023
OKC113-211118-
/O.CAN.KTSA.SV.W.0280.000000T0000Z-230721T1145Z/
Osage OK-
608 AM CDT Fri Jul 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.
LAT...LON 3645 9563 3618 9561 3619 9600 3641 9600
3643 9587 3642 9583 3642 9581 3643 9581
TIME...MOT...LOC 1108Z 264DEG 36KT 3631 9595
$$
OKC131-143-211145-
/O.CON.KTSA.SV.W.0280.000000T0000Z-230721T1145Z/
Rogers OK-Tulsa OK-
608 AM CDT Fri Jul 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHWESTERN ROGERS AND NORTHEASTERN TULSA COUNTIES...
At 608 AM CDT, a severe thunderstorm was located near Sperry, moving
east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Tulsa... Claremore...
Owasso... Skiatook...
Catoosa... Collinsville...
Verdigris... Sperry...
Oologah... Turley...
Tulsa International Airport...
This includes Interstate 44 between mile markers 238 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9563 3618 9561 3619 9600 3641 9600
3643 9587 3642 9583 3642 9581 3643 9581
TIME...MOT...LOC 1108Z 264DEG 36KT 3631 9595
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$375
WWUS54 KTSA 211127
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
627 AM CDT Fri Jul 21 2023
OKC143-211137-
/O.CAN.KTSA.SV.W.0280.000000T0000Z-230721T1145Z/
Tulsa OK-
627 AM CDT Fri Jul 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TULSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.
LAT...LON 3645 9563 3618 9561 3619 9581 3639 9581
3640 9579 3642 9579 3642 9581 3643 9581
TIME...MOT...LOC 1127Z 248DEG 30KT 3634 9575
$$
OKC131-211145-
/O.CON.KTSA.SV.W.0280.000000T0000Z-230721T1145Z/
Rogers OK-
627 AM CDT Fri Jul 21 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHWESTERN ROGERS COUNTY...
At 627 AM CDT, a severe thunderstorm was located 5 miles east of
Collinsville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Claremore... Owasso...
Catoosa... Verdigris...
Oologah...
This includes Interstate 44 between mile markers 238 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9563 3618 9561 3619 9581 3639 9581
3640 9579 3642 9579 3642 9581 3643 9581
TIME...MOT...LOC 1127Z 248DEG 30KT 3634 9575
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$812
WWUS54 KTSA 211132
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
632 AM CDT Fri Jul 21 2023
OKC131-211142-
/O.CAN.KTSA.SV.W.0280.000000T0000Z-230721T1145Z/
Rogers OK-
632 AM CDT Fri Jul 21 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.
LAT...LON 3645 9563 3618 9561 3619 9581 3639 9581
3640 9579 3642 9579 3642 9581 3643 9581
TIME...MOT...LOC 1131Z 264DEG 39KT 3635 9568
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:47 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 21, 2:47 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 247 AM CDT Fri Jul 21 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 246 AM CDT Fri Jul 21 2023 A compact, but well organized MCS extends from far SW KS into NW OK early this morning. Some recent runs of the HRRR show this system bowing into and thru NE OK and NW AR between 12 and 18Z. Pockets of damaging wind are certainly possible, and an isolated short-lived tornado is also possible on the leading edge near any bowed out line segment. Locally heavy rainfall is also expected given high PWAT/rain efficiency, though totals should be limited by the progressive nature of the system. Outflow from the system should keep all areas out of advisory type heat today, though it may be close down near the Red River. Lacy && .LONG TERM... (Tonight through Thursday) Issued at 246 AM CDT Fri Jul 21 2023 The NAM and EC develop showers and storms tonight from east- central and southeast OK into west-central AR, possibly near an H85 front. Several CAMs show this signal as well, except for the HRRR. PoPs for the overnight were raised from previous forecast. Some strong NWrly flow aloft develops over the Plains this weekend. A shortwave trough traversing this flow could bring isolated storm chances near the KS/MO borders late Saturday night into Sunday and again Sunday afternoon in the same location in association with another weak wave/front. After that, mid level heights rise as the ridge builds east in our direction. Several days of hot and dry weather are expected next week, with some locations getting close to advisory level heat. The summer of 2023 rolls on. Lacy && .AVIATION... (06Z TAFS) Issued at 1250 AM CDT Fri Jul 21 2023 Isolated showers/storms will remain possible tonight across Northeast Oklahoma and Northwest Arkansas ahead of the main MCS that is expected to move into the CWA early Friday morning. This complex of storms looks to move across Northeast Oklahoma and Northwest Arkansas through the morning hours and will continue Tempo groups for timing of greater potential. Gusty winds...heavy rainfall and brief MVFR conditions will be possible within the stronger convection. Behind the main area of storms...additional scattered showers/storms looks to be possible for a short period before the storm system exits off to the east Friday afternoon. Scattered to overcast mid and high clouds are forecast through mainly Friday afternoon along with the potential for a period of MVFR ceilings Friday morning. By Friday evening...few to scattered high clouds are forecast over the CWA. Winds through the period become north to northeasterly from north to south as the surface frontal boundary pushes over the CWA. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 64 89 67 / 90 10 0 10 FSM 89 68 90 68 / 70 40 10 0 MLC 88 67 88 65 / 40 30 10 0 BVO 79 60 88 63 / 80 10 0 20 FYV 81 60 86 62 / 80 30 0 20 BYV 79 60 87 63 / 80 30 0 20 MKO 82 64 87 65 / 70 20 0 10 MIO 79 60 88 64 / 60 10 0 20 F10 82 64 87 64 / 70 20 0 0 HHW 94 71 89 66 / 10 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...20
Hazardous weather outlook, Jul 21, 5:14 AM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 AM CDT Fri Jul 21 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 AM CDT Fri Jul 21 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing Northeast Oklahoma...After 7 AM Northwest Arkansas. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA... Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing Northeast Oklahoma...After 7 AM Northwest Arkansas. DANGEROUS HEAT. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Early Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing Eastern Oklahoma...After 7 AM Northwest Arkansas. DISCUSSION... Strong to severe thunderstorm complex is expected to continue to move across northeast Oklahoma and into northwest Arkansas this morning. Locally damaging winds to 70 mph is the primary threat with a secondary threat of isolated large hail. There is also a limited tornado potential for the possibility of quick spin-ups along the leading line of storms as they move into northeast Oklahoma. A weakening trend is forecast as the complex reaches into northwest Arkansas by mid morning. The majority of the storms look to be exiting northwest Arkansas by early afternoon. Ample amounts of moisture over the region ahead of the storm complex will help to create locally heavy rainfall across portions of northeast Oklahoma and northwest Arkansas this morning. Hourly rain rates of 1 to 2 inches and locally higher are possible, which increases the potential for localized flash flooding conditions during the morning commute. South of the storm complex, across far southeast Oklahoma, hot and humid conditions will again be possible today with heat index values in the 100 to near 105 degree range this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...High Wind Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Cooler conditions are forecast to spread over the region Friday and remain possible Saturday. There a slight chance of thunderstorms late Saturday night and Sunday before the strong ridge of high pressure expands back over the Southern Plains for the start of next week. A warming trend then returns early next week with hot and humid conditions forecast across eastern Oklahoma and northwest Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 21, 5:30 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 AM CDT Fri Jul 21 2023
OKZ054-211100-
Osage OK-
530 AM CDT Fri Jul 21 2023
...Strong thunderstorms will impact portions of northern Osage County
through 600 AM CDT...
At 530 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Chilocco to 7 miles north of
Blackburn. Movement was east at 55 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pawhuska... Fairfax...
Barnsdall... Shidler...
Wynona... Avant...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Sunset Lake... Osage Hills State Park...
Okesa... Eastern Kaw Lake...
Webb City... Tallant...
Apperson... Pershing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3700 9628 3649 9600 3648 9668 3675 9687
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1030Z 257DEG 47KT 3699 9698 3649 9659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Jul 21, 5:09 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 51 min |
| Jul 21, 5:30 AM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Jul 21, 5:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jul 21, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner, Washington | 46 min |
| Jul 21, 6:11 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 49 min |
| Jul 21, 6:29 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 46 min |
| Jul 21, 6:42 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 48 min |
| Jul 21, 6:47 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes, Wagoner | 43 min |
| Jul 21, 6:56 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 49 min |
| Jul 21, 7:19 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 56 min |
| Jul 21, 7:23 AM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 52 min |
| Jul 21, 7:31 AM CDT | Special Weather Statement | TSA | Adair | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.